Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Raleigh, NC

April 20, 2008Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 20, 2008, 5:12 PM EDT for Halifax County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2008, 5:12 PM EDT (21:12 UTC)
Expired
Apr 20, 2008, 7:15 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:30 PM EDTFLASH FLOODScotland Neck, NCSEVERAL ROADS WERE FLOODED AND CLOSED DUE TO HIGH WATER AROUND SCOTLAND NECK. FLOODING CAUSED MANY ROADS TO REMAIN CLOSED FOR UP TO 3 HOURS DURING THE EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 202116
FFWRAH

ZCZC RDUFFWRAH DEF
TTAA00 KRAH 202112

NCC083-202315-
/O.NEW.KRAH.FF.W.0003.080420T2112Z-080420T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED AND EXTENDED A

* FLASH FLOOD WARNING FOR...
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 507 PM EDT... THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING
  OVER SOUTHEASTERN HALIFAX COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SCOTLAND NECK.

RADAR INDICATES THAT UP TO 7 INCHES OF RAIN HAS FALLEN OVER PORTIONS 
OF SOUTHEASTERN HALIFAX COUNTY SINCE 200 PM THIS AFTERNOON.  STORMS 
ARE BEGINNING TO TAPER OFF...BUT FLASH FLOODING IS EXPECTED TO 
CONTINUE FROM THE EXCESSIVE RUNOFF THROUGH THE EARLY EVENING PERIOD. 
ROAD CLOSURES DUE TO FLOODING ARE EXPECTED ESPECIALLY AROUND 
SCOTLAND NECK.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS...TURN AROUND...DONT DROWN.

SMALL CREEKS AND STREAMS WILL CONTINUE TO FLOOD...POSSIBLY WASHING 
OUT ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE 
AREAS OR NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.

LAT...LON 3608 7753 3631 7748 3631 7745 3622 7737
      3621 7737 3616 7731 3608 7733 3606 7747

$$
RFG
1 follow-up statement
000 
WGUS72 KRAH 202322
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT SUN APR 20 2008

NCC083-202325-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-080420T2315Z/
HALIFAX NC-
715 PM EDT SUN APR 20 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN HALIFAX
COUNTY...

WHILE THE HEAVY RAIN HAS ENDED ACROSS EASTERN HALIFAX 
COUNTY...EXTENSIVE PONDING OF WATER ACROSS FIELDS...ROADS AND LOW 
LYING AREAS WILL CONTINUE FOR SEVERAL HOURS. RADAR ESTIMATES OF UP 
TO 12 INCHES OF RAIN MAY HAVE FALLEN JUST WEST OF SCOTLAND NECK 
SINCE SATURDAY EVENING.

DUE TO THIS EXCESSIVE RAINFALL...IT WILL TAKE A WHILE FOR THE WATER 
LEVELS TO RECEDE. WATER FLOWING ACROSS ROADWAYS IS A DANGER SIGN. DO 
NOT CROSS ROADWAYS WHERE FLOWING WATER IS OBSERVED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7753 3631 7748 3631 7745 3622 7737
      3621 7737 3616 7731 3608 7733 3606 7747
TIME...MOT...LOC 2112Z 180DEG 0KT 3618 7741

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 4:50 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 20, 4:50 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SUN APR 20 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS
OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL
DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH
PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR
REGION.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 430 PM SUNDAY...

SCATTERED CONVECTIVE ACTIVITY ACROSS CENTRAL NC WILL CONTINUE THROUGH
00Z MON IN A NARROW BAND OF MODERATE LOW LEVEL INSTABILITY. MAIN
SEVERE THREAT WILL REMAIN TO BE HAIL UP TO THE SIZE OF QUARTERS.
EXPECT ACTIVITY TO WEAKEN IN INTENSITY AFTER 00Z WITH LOSS OF
HEATING BUT SCATTERED CONVECTION WILL LIKELY PERSIST IN THE EAST
WELL THROUGH THE NIGHT. AS UPPER LEVEL LOW DRIFTS SE...850-700MB
CONFLUENCE WILL REMAIN OVER THE FAR E-NE SECTIONS OF CENTRAL
NC. LOCALIZED SECTIONS OF EASTERN HALIFAX HAS RECEIVED 4 TO
POSSIBLY AS MUCH AS 6 INCHES OF RAIN. EXPECT TO SEE ANOTHER 1-2
INCHES POTENTIAL THROUGH 03Z (IF BANDS CONTINUE). BEST 850MB
MOISTURE TRANSPORT SHIFT E-NE THIS EVENING. SINCE IT APPEARS THAT
HEAVY RAIN THREAT WILL DIMINISH AND DUE TO ISOLATED NATURE OF FLOODING
...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME.

MID/UPPER LEVEL LOW WILL CONTINUE TO DRIFT SE ON MON. CIRCULATION
AROUND THIS SYSTEM WILL PLACE BEST LOW LEVEL CONFLUENCE NEAR EAST-
NE PERIPHERY OF FORECAST AREA WITH DIVERGENT FLOW OVER THE
WESTERN AND SOUTHER PIEDMONT. THUS...WILL TAPER POPS FROM HIGH
CHANCE/LOW LIKELY EAST TO LOW CHANCE WEST. CONSIDERABLE
CLOUDINESS AND SHOWERS WILL HOLD TEMPS 5-10 DEGREES BELOW NORMAL.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 445 PM SUNDAY...

CLOSED MID/UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE WEATHER
THROUGH TUESDAY. CONTINUED EASTERLY FETCH OFF THE ATLANTIC WILL
RESULT IN WIDESPREAD CLOUDS AND PATCHES OF LIGHT RAIN...MAINLY
EAST OF U.S.1 THROUGH TUESDAY AFTERNOON. ISENTROPIC LIFT WEAK TO
NON EXISTENT THROUGH 305K LEVEL SO NOT EXPECTING MUCH AS FAR AS
PRECIP AMOUNTS.

FLOW WILL GRADUALLY BECOME ANTICYCLONIC WED. THIS FLOW WILL ALSO
GRADUALLY ADVECT DRIER AIR INTO THE REGION. THUS EXPECT TO SEE A
SLOW CLEARING TREND WED ACROSS REGION. PARTIAL SUN WILL HELP TO
BOOST AFTERNOON TEMPS INTO THE LOW AND MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 445 PM SUNDAY...

MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED.
FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL
AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF
THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS
EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE
WEEKEND. EXPECT MODERATING TEMPS WITH UPPER 70S/LOWER 80S
EXPECTED BY FRI. TAIL END OF UPPER LEVEL TROUGH OVER THE GREAT
LAKES WILL SWING THROUGH THE REGION LATE SAT/SATURDAY NIGHT.
ASSOCIATED FRONT MAY BE ABLE TO TRIGGER A SCATTERED SHOWER/STORM
LATE SATURDAY AND SATURDAY NIGHT SO WILL INTRODUCE A CHANCE POP.
SLIGHTLY COOLER TEMPS EXPECTED BEHIND BOUNDARY SUNDAY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AS OF 120 PM SUNDAY...

INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW
WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL
CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME
SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE
SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE
STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS.

AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY
WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE
WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY
TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING.

SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL
LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT.  THIS WILL
MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA
WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF
RAIN.  OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DM
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Apr 20, 1:50 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT SUN APR 20 2008

NCZ007>011-022>028-039>043-074>078-084>086-088-089-211800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
150 PM EDT SUN APR 20 2008

...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN APPROACHING STRONG UPPER LEVEL LOW WILL ENHANCE THE
DEVELOPMENT OF BANDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS...BUT AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL.

OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021-038-073-083-211800-
FORSYTH-DAVIDSON-STANLY-ANSON-
150 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING UPPER LEVEL LOW WILL ENHANCE THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WESTERN PIEDMONT
THIS AFTERNOON.  THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE PENNY SIZED OR LARGER HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Apr 20, 3:51 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  E0.25 INCH       GUILFORD           NC   BROADCAST MEDIA

            FOX TV REPORTED PEA SIZE HAIL INTERSTATE 85/BRENTWOOD RD.

0310 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  U0.25 INCH       GUILFORD           NC   LAW ENFORCEMENT

            311 BYPASS

0335 PM     HAIL             RAMSEUR                 35.73N 79.65W
04/20/2008  E0.75 INCH       RANDOLPH           NC   FIRE DEPT/RESCUE

            HAIL COVERED HIGHWAY 64 OUTSIDE OF RAMSEUR.

0340 PM     FLASH FLOOD      2 N SCOTLAND NECK       36.16N 77.42W
04/20/2008                   HALIFAX            NC   LAW ENFORCEMENT

            FLOODING ON MARY CHAPEL ROAD JUST NORTH OF SCOTLAND NECK.

0340 PM     FLASH FLOOD      SCOTLAND NECK           36.13N 77.42W
04/20/2008                   HALIFAX            NC   AMATEUR RADIO

&&

RHENES
Local storm report, Apr 20, 3:51 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  E0.25 INCH       GUILFORD           NC   BROADCAST MEDIA

            FOX TV REPORTED PEA SIZE HAIL INTERSTATE 85/BRENTWOOD RD.

0310 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  U0.25 INCH       GUILFORD           NC   LAW ENFORCEMENT

            311 BYPASS

0335 PM     HAIL             RAMSEUR                 35.73N 79.65W
04/20/2008  E0.75 INCH       RANDOLPH           NC   FIRE DEPT/RESCUE

            HAIL COVERED HIGHWAY 64 OUTSIDE OF RAMSEUR.

0340 PM     FLASH FLOOD      2 N SCOTLAND NECK       36.16N 77.42W
04/20/2008                   HALIFAX            NC   LAW ENFORCEMENT

            FLOODING ON MARY CHAPEL ROAD JUST NORTH OF SCOTLAND NECK.

&&

RHENES
Local storm report, Apr 20, 4:06 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             PITTSBORO               35.72N 79.17W
04/20/2008  E1.00 INCH       CHATHAM            NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL OCCURRING IN PITTSBORO

&&

JFB
Special weather statement, Apr 20, 4:06 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN APR 20 2008

NCZ023-024-202100-
ALAMANCE-ORANGE-
406 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE AND ORANGE COUNTIES
THROUGH 500 PM EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
TEER AND SAXAPAHAW...OR ABOUT 12 MILES WEST OF CHAPEL HILL...MOVING
NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR EFLAND AROUND 430 PM EDT...
HILLSBOROUGH AROUND 440 PM EDT...SCHLEY AROUND 455 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
Special weather statement, Apr 20, 4:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT SUN APR 20 2008

NCZ007-008-025-202130-
DURHAM-GRANVILLE-PERSON-
432 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...PERSON AND
DURHAM COUNTIES THROUGH 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DURHAM...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BAHAMA AROUND 500 PM EDT...
MORIAH AROUND 520 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Local storm report, Apr 20, 4:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 NE PRINCEVILLE        35.94N 77.46W
04/20/2008  E0.75 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

&&

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:28 PM EDTSevere Thunderstorm WarningRAHForsyth26 min
Apr 20, 1:08 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Apr 20, 1:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson41 min
Apr 20, 1:42 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph48 min
Apr 20, 1:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash51 min
Apr 20, 2:31 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Apr 20, 2:34 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Apr 20, 2:47 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Apr 20, 2:54 PM EDTTornado WarningRAHRandolph16 min
Apr 20, 2:57 PM EDTSevere Thunderstorm WarningRAHHalifax33 min
Apr 20, 3:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren23 min
Apr 20, 3:19 PM EDTFlash Flood WarningRAHHalifax116 min
Apr 20, 3:23 PM EDTSevere Thunderstorm WarningRAHChatham52 min
Apr 20, 3:24 PM EDTSevere Thunderstorm WarningRAHLee51 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax45 min
Apr 20, 4:01 PM EDTSevere Thunderstorm WarningRAHChatham29 min
Apr 20, 4:22 PM EDTSevere Thunderstorm WarningRAHLee23 min
Apr 20, 4:49 PM EDTSevere Thunderstorm WarningRAHHalifax41 min
Apr 20, 5:26 PM EDTSevere Thunderstorm WarningRAHHalifax49 min
Apr 20, 6:04 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake41 min
Apr 20, 6:24 PM EDTSevere Thunderstorm WarningRAHWarren26 min
Apr 20, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.